Is there a link between diltiazem and impotence? Clinical studies have shown that up to 2 percent of men taking diltiazem reported problems with impotence. If you are taking diltiazem and impotence occurs, be sure to notify your healthcare provider. He or she may recommend taking an erectile dysfunction medication, changing your diltiazem dosage, or switching to a different medication.
In studies, impotence was reported in 2 percent of men (or fewer, depending on the particular diltiazem product).
What Is Impotence?
Impotence is usually defined as a total inability to achieve an erection, an inconsistent ability to do so, or a tendency to sustain only brief erections. Ultimately, impotence is the repeated inability to get or keep an erection firm enough for sexual intercourse. Impotence is also known as erectile dysfunction (or ED for short).
Diltiazem and Impotence -- What Should You Do?
It is impossible for your healthcare provider to know whether you will develop impotence while taking diltiazem. It may also be difficult to know whether impotence is caused by the medication itself or other problems.
If you are taking diltiazem and impotence becomes a problem, make sure to talk with your healthcare provider. There is treatment that he or she may be able to recommend. Depending on the severity of your symptoms, he or she may recommend that you take an erectile dysfunction medicine, adjust your diltiazem dosage, or try another angina or blood pressure medication.
Written by/reviewed by: Kristi Monson, PharmD;Arthur Schoenstadt, MD
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind.
Site users seeking medical advice about their specific situation should consult with their own physician. Click